# SDR ARWA20011206

- Difficulty date: December 12, 2001
- Submitted: December 24, 2001
- Operation: Air carrier
- Aircraft: N661AV
- Make and model: Doug DC-8-63F
- Aircraft serial: 45969
- Aircraft time: 83,877 hours, 27,396 cycles
- Engine: Pwa JT3D7
- Engine time: 65,599 hours, 19,718 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: JT3D7
- Part serial: 670990
- Condition: Failed
- Location: Nr 4
- Part time: 65,599 hours, 19,718 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

APPROX 200 MILES OUT OF BAHRAIN AT FL 330 NR 4 ENGINE COMPRESSOR STALLED IN CLEAR WEATHER, FOLLOWED BY DROP IN EPR FROM 1.65 TO 1.15.  ALL OTHER PARAMETERS NORMAL, ABOVE 85 PERCENT N2 ENGINE SURGES.  AIRCRAFT LANDED WITHOUT INCIDENTS.  POST FLIGHT INSPECTION REVEALED PARTICLES OF METAL LAYING IN THE BOTTOM OF NR 4 ENGINE TAILPIPE.  AIRCRAFT PREPARED FOR THREE ENGINE FERRY. REMOVED AND REPLACED NR 4 ENGINE IAW ARROW AIR J/C 6519 & 6522 ENGINE RUN SATISFACTORY. AIRCRAFT RETURNED TO SERVICE.
